Alert archive / Tennessee / Flash Flood Warnings in 1999

Flash Flood Warning 68, NWS Nashville, TN

July 13, 1999Davidson County, Williamson County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jul 13, 1999, 8:05 PM CDT for Davidson County, Williamson County, Tennessee. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 1999, 8:05 PM CDT (01:05 UTC)
Expired
Jul 13, 1999, 9:35 PM CDT
In force
90 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Davidson County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1999-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1999-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1528 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 140106
FFWBNA
TNC037-187-140235-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
805 PM CDT TUE JUL 13 1999

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DAVIDSON COUNTY IN MIDDLE TENNESSEE
  WILLIAMSON COUNTY IN MIDDLE TENNESSEE

* UNTIL 935 PM CDT

* AT 800 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN OVER SOUTHWEST DAVID|SON COUNTY
  AND NORTHCENTRAL WILLIAMSON COUNTY...WITH NEARLY STATIONARY
  MOVEMENT.

  A SPOTTER IN BELLEVUE REPORTED OVER 2 INCHES OF RAIN IN AN HOUR/S
  TIME.


  DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!

  GIRODO


&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:25 PM CDT, 5 hours 40 minutes earlier.

Area forecast discussion, Jul 13, 2:25 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
225 PM CDT TUE JUL 13 1999

FORECAST QUANDRY(IES): PCPN POTENTIAL THROUGH PD.

CURRENT ASOS/AWOS OBSERVATIONS AND IR REGIONAL SATELLITE IMAGERY
SHOWING CWA EXPERIENCING PARTLY TO MOSTLY CLOUDY SKIES WITH WIDELY
SCATTERED SHOWER ACTIVITY WITHIN A LOW LEVEL AIRMASS SUPPORTING
DEWPOINTS IN THE MIDDLE 60S. SURFACE TROUGH ORIENTED NORTH TO SOUTH
ACROSS CENTRAL PORTION OF AREA PROVIDING A WEAK FOCUSING MECHANISM.
RIDGING WEST OF CWA DEVELOPING AS SHORTWAVES MOVE THROUGH THE BASE
OF THE UPPER LEVEL THROUGH OVER THE REGION PRESENTLY.

AGREE WITH LATEST NCEP PROGNOSTIC AND MODEL DIAGNOSTIC DISCUSSIONS
ON INITIALIZATION AND PROGNOSTIC TRENDS SHOWING THAT MODELS ARE
IN CLOSE AGREEMENT WITH WEATHER PATTERN ACROSS U.S. AND OUR CWA IN
PARTICULAR. THROUGH 00Z THURSDAY...EXPECT MULTIPLE SHORTWAVE PASSAGES
AROUND BASE OF UPPER LEVEL TROUGH...PROVIDING A FOCUSING TRIGGER FOR
CONVECTION...AS TROUGHING MOVES SLOWLY EASTWARD ACROSS AREA.
HOWEVER...MODELS HINTING AT LITTLE IF ANY ADDITIONAL INSTABILITY
/LIFTING MECHANISMS THAT WOULD PROVIDE FOR INCREASED AREAL COVERAGE
THAN WIDELY SCATTERED PRECIPITATION. AFTER 00Z THU...RIDGING
INFLUENCES SURFACE AND ALOFT WILL PLAY THE DOMINATE ROLE IN CWA
WEATHER WITH ANY CONVECTION POTENTIAL LATER IN THE PERIOD DIURNAL
BASED. WILL WORD FOR EARLY EVENING SHOWER AND THUNDERSTORM POSSIBILITY
OVER ALL BUT WESTERN AREAS. WILL GO PARTLY CLOUDY SKIES WEST WITH
MOSTLY SUNNY SKIES 2ND AND 4TH PERIODS WITH PARTLY CLOUDY SKIES
WED NIGHT.

AS FOR THE TEMPERATURE FORECAST...WILL TREND A COUPLE OF DEGREES
WARMER THAN NGM MOS/ AVN FAN VALUES FOR OVERNIGHT LOWS. WILL GO
CLOSE TO NGM MOS/ AVN FAN/ AND ETA IN HOUSE BOUNDRY LAYER TEMPERATURE
SCHEME VALUES FOR DAYTIME HIGHS.

PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY...

KBNA 067/087/069/090 11--
KCSV 064/083/066/085 21--

14
JBW

Nearby

Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.